MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3855/jidc.17719

Медицинская библиотека · Journal of infection in developing countries · 2023

Relapse of Evans syndrome following BNT162b2 (Pfizer-BioNTech) COVID-19 vaccine: case report and literature review.

Cvetković Mirjana, Pantić Nikola, Virijević Marijana, Pravdić Zlatko, Sabljić Nikica, Mitrović Mirjana, Suvajdžić-Vuković Nada

ОбзорКлинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Coronavirus disease 2019 (COVID-19) vaccines are considered to be safe. Only few cases of vaccine-induced immune thrombocytopenia or immune hemolysis have been reported so far. Evans syndrome (ES) is a very rare syndrome characterized mainly by warm autoimmune hemolytic anemia (wAIHA) and immune thrombocytopenia (ITP).

CASE PRESENTATION: We present a case of a 47-year-old male with a history of wAIHA, diagnosed in 1995 and successfully treated with glucocorticoids, with sustained remission. ITP was diagnosed in May 2016. Due to refractoriness to glucocorticoids, intravenous immunoglobulins (IVIGs), azathioprine and vinblastine, he was splenectomised in April 2017, resulting in complete remission. In May 2021, eight days after the second dose of BNT162b2 (Pfizer-BioNTech) COVID-19 vaccine, he experienced mucocutaneous bleeding. Blood tests showed platelet count (PC) of 8×109/L, while his hemoglobin (Hb) was normal (153 g/L). He was treated with prednisone and azathioprine, without response. On day 28 after vaccine administration, weakness, jaundice and dark brown urine occurred. His laboratory tests: PC 27×109/L, Hb 45 g/L, reticulocytes 10.4%, total bilirubin 106.6 μmol/L, direct bilirubin 19.8 μmol/L, lactate dehydrogenase 633 U/L, haptoglobin ˂0.08 g/L, and positive Coombs test were consistent with ES relapse. After treatment with glucocorticoids, azathioprine and IVIGs, his blood count finally improved (PC 490×109/L, Hb 109 g/L) and remained stable on day 40 of hospitalization.

CONCLUSIONS

Although it is unclear whether the relationship between COVID-19 vaccination and relapse of ES in our patient is coincidental or causal, it highlights the need for monitoring of serious outcomes following vaccination.

Для цитирования: Cvetković Mirjana, Pantić Nikola, Virijević Marijana, Pravdić Zlatko, Sabljić Nikica, Mitrović Mirjana, Suvajdžić-Vuković Nada. Relapse of Evans syndrome following BNT162b2 (Pfizer-BioNTech) COVID-19 vaccine: case report and literature review.. Journal of infection in developing countries. 2023. DOI: 10.3855/jidc.17719.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.